Cerebellar syndrome in a patient with pneumonia under lithium treatment: A case report


OZSOY S. , Basturk M. , Esel E.

PROGRESS IN NEURO-PSYCHOPHARMACOLOGY & BIOLOGICAL PSYCHIATRY, cilt.30, ss.1532-1534, 2006 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 30 Konu: 8
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1016/j.pnpbp.2006.05.003
  • Dergi Adı: PROGRESS IN NEURO-PSYCHOPHARMACOLOGY & BIOLOGICAL PSYCHIATRY
  • Sayfa Sayıları: ss.1532-1534

Özet

We report the case of a 31-year-old man with bipolar disorder who was on a combination therapy of lithium, lamotrigine and escitalopram. Serum lithium level was within therapeutic range. Cerebellar symptoms such as dysarthria, ataxia, and dyskinesia developed in the patient following the pneumonia. Cerebellar syndrome was most likely due to lithium neurotoxicity, which was associated with additional factors such as acute febrile pneumonia, fever and hyponatremia. The reported case suggests that infections may increase the risk of cerebellar toxicity of lithium, even in the therapeutic doses. (c) 2006 Elsevier Inc. All fights reserved.